Alert archive / Pennsylvania / Wind Advisories in 2006
Wind Advisory 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Jan 24, 2006, 5:16 PM EST for 11 counties in Ohio; 12 counties in Pennsylvania; 6 counties in West Virginia. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2006, 5:16 PM EST (22:16 UTC)
- Expired
- Jan 25, 2006, 3:24 AM EST
- In force
- 10 hr
- Issued by
- NWS Pittsburgh, PA
All 29 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 242216 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 516 PM EST TUE JAN 24 2006 MDZ001-PAZ023-030-032-WVZ023-041-250630- /O.NEW.KPBZ.HW.W.0001.060124T2216Z-060125T2200Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 516 PM EST TUE JAN 24 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM WEDNESDAY. WINDS WILL GUST TO 60 MPH OVERNIGHT AND WEDNESDAY, IN ASSOCIATION WITH A FAST MOVING ARCTIC FRONT. THIS WIND, COMBINED WITH PERIODS OF HEAVY SNOW, WILL BRING BLIZZARD LIKE CONDITIONS, ESPECIALLY TO THE HIGHER ELEVATIONS. USE EXTRA CAUTION WHILE DRIVING. $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-WVZ001>004-012-021-022-250630- /O.NEW.KPBZ.WI.Y.0002.060124T2216Z-060125T2200Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON... CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA... MCMURRAY...WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 516 PM EST TUE JAN 24 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM WEDNESDAY. A WIND ADVISORY IS A SIGNAL FROM THE NATIONAL WEATHER SERVICE THAT WINDS ARE EXPECTED TO GUST OVER 45 MPH, PERHAPS AS HIGH AS 55 MPH, TONIGHT AND WEDNESDAY. THIS WIND, COMBINED WITH BRIEF BURSTS OF SNOW, WILL MAKE DRIVING VERY DIFFICULT. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS71 KPBZ 250259 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 959 PM EST TUE JAN 24 2006 MDZ001-PAZ023-030-032-WVZ023-041-251100- /O.CON.KPBZ.HW.W.0001.000000T0000Z-060125T2200Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 959 PM EST TUE JAN 24 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. WINDS WILL GUST TO 60 MPH AFTER MIDNIGHT, INTO WEDNESDAY AFTERNOON. THIS WIND, COMBINED WITH PERIODS OF HEAVY SNOW, WILL BRING BLIZZARD LIKE CONDITIONS, ESPECIALLY TO THE HIGHER ELEVATIONS. USE EXTRA CAUTION WHILE DRIVING. $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-WVZ001>004-012-021-022-251100- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-060125T2200Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON... CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA... MCMURRAY...WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 959 PM EST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. A WIND ADVISORY IS A SIGNAL FROM THE NATIONAL WEATHER SERVICE THAT WINDS ARE EXPECTED TO GUST OVER 45 MPH, PERHAPS AS HIGH AS 55 MPH, AFTER MIDNIGHT, INTO WEDNESDAY AFTERNOON. THIS WIND, COMBINED WITH BRIEF SNOW SQUALLS, WILL MAKE DRIVING VERY DIFFICULT. USE EXTRA CAUTION. $$
000 WWUS71 KPBZ 250824 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 324 AM EST WED JAN 25 2006 MDZ001-PAZ023-030-032-WVZ023-041-251630- /O.CAN.KPBZ.HW.W.0001.000000T0000Z-060125T2200Z/ /O.NEW.KPBZ.WI.Y.0003.060125T0824Z-060125T2200Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 324 AM EST WED JAN 25 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELED. SOME WIND GUST OF 45 TO 50 MPH ARE POSSIBLE TODAY, MAINLY IN THE HIGHER ELEVATIONS OF THE MOUNTAINS. THE GUSTY WINDS... COMBINED WITH PERIODS OF HEAVY SNOW... MAY BRING BLIZZARD LIKE CONDITIONS... ESPECIALLY TO THE HIGHER ELEVATIONS. USE EXTRA CAUTION WHILE DRIVING. A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-WVZ001>004-012-021-022-250930- /O.CAN.KPBZ.WI.Y.0002.000000T0000Z-060125T2200Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON... CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA... MCMURRAY...WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 324 AM EST WED JAN 25 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELED THE WIND ADVISORY. SOME WIND GUSTS OF 30 TO 35 MPH ARE LIKELY TODAY BUT WINDS WILL GENERALLY REMAIN BELOW THE WIND ADVISORY THRESHOLD. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 3:09 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Jan 24, 3:09 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
309 PM EST TUE JAN 24 2006
.SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...
RECENT NAM AND GFS MODELS CONTINUE TO SHOW THE UPPER TROUGH AND
ASSOCIATED SURFACE LOW WILL MOVE SOUTHEAST ACROSS THE GREAT LAKES
TONIGHT AND INTO NEW ENGLAND WEDNESDAY. NORTHEAST FLOW WILL SET UP
LAKE AND OROGRAPHICALLY ENHANCED SNOW LATER TONIGHT THROUGH
WEDNESDAY NIGHT.
WILL CONTINUE WINTER STORM WARNING FOR PRESTON TUCKER AND GARRETT
COUNTIES AND SNOW/BLOWING SNOW ADVISORY FOR FAR NORTHERN AND RIDGE
COUNTIES TONIGHT THROUGH WEDNESDAY NIGHT.
&&
.LONG TERM (THURSDAY THROUGH MONDAY)...
GFS AND ECMWF MODEL RUNS CONTINUE TO OFFER SIMILAR SOLUTIONS,
SHOWING THE UPPER FLOW RETURNING TO A GENERALLY SOUTHWEST
ORIENTATION ACROSS THE UNITED STATES TOWARD THE WEEKEND. SO EXPECT
TEMPERATURES TO REBOUND TO WARMER THAN NORMAL VALUES PERHAPS AS
EARLY AS FRIDAY (UNLESS LINGERING SNOW COVER RESTRICTS DAYTIME
HEATING), BUT DEFINITELY OVER THE WEEKEND.
AN EXTRATROPICAL CYCLONE EMERGING FROM TEXAS WILL BRING SOME RAIN
SHOWERS SATURDAY SUNDAY AND MONDAY.
&&
.AVIATION...
UPPER TROUGH WILL PLUNGE SOUTHEASTWARD ACROSS THE GREAT LAKES
TONIGHT AND INTO NEW ENGLAND WEDNESDAY. NORTHWEST FLOW BEHIND
ASSOCIATED COLD FRONT WILL SET UP LAKE EFFECT/UPSLOPE SNOW SHOWERS
TONIGHT AND WEDNESDAY. BROKEN MID DECK WILL LOWER TO CEILINGS AROUND
3500 FEET BY LATE THIS AFTERNOON WITH SCATTERED MVFR CONDITIONS IN
RAIN/SNOW SHOWERS THIS EVENING.
FROM LATE EVENING THROUGH WEDNESDAY EXPECT MVFR CONDITIONS
OCCASIONALLY LOWERING TO IFR IN HEAVIER SNOW SHOWERS. SURFACE WINDS
WILL OCCASIONALLY GUST TO AROUND 35 KT TONIGHT THROUGH WEDNESDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING FOR MDZ001 FROM 7 PM TUESDAY TO 4 AM
THURSDAY.
OH...NONE.
PA...SNOW AND BLOWING SNOW ADVISORY FOR PAZ007>009-015-016-023-030-
032 FROM 7 PM TUESDAY TO 4 AM THURSDAY.
WV...WINTER STORM WARNING FOR WVZ023-041 FROM 7 PM TUESDAY TO 4 AM
THURSDAY.
&&Hazardous weather outlook, Jan 24, 3:31 PM EST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 331 PM EST TUE JAN 24 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-252045- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 331 PM EST TUE JAN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT TRAVEL CONDITIONS CAN BECOME HAZARDOUS ACROSS THE UPPER OHIO VALLEY TONIGHT. A WINTER STORM WARNING HAS BEEN PUT INTO EFFECT FOR THE NORTHERN WEST VIRGINIA MOUNTAINS AND WESTERN MARYLAND MOUNTAINS FOR TONIGHT. A SNOW AND BLOWING SNOW ADVISORY CONTINUES FOR AREAS NEAR INTERSTATE 80 IN NORTHWEST PENNSYLVANIA AND NEAR THE WESTERN PENNSYLVANIA RIDGES. LOCATIONS ELSEWHERE CAN HAVE SLIPPERY CONDITIONS DEVELOP AS UNTREATED SURFACES BECOME SNOW COVERED AND TEMPERATURES GO BELOW FREEZING. WINDS CAN GUST TO AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TRAVEL CONDITIONS CAN BE HAZARDOUS ACROSS THE UPPER OHIO VALLEY WEDNESDAY INTO WEDNESDAY NIGHT. A WINTER STORM WARNING HAS BEEN PUT INTO EFFECT UNTIL 4AM THURSDAY FOR THE NORTHERN WEST VIRGINIA MOUNTAINS AND WESTERN MARYLAND MOUNTAINS FOR TONIGHT. A SNOW AND BLOWING SNOW ADVISORY HAS BEEN EXTENDED UNTIL 4AM THURSDAY FOR AREAS NEAR INTERSTATE 80 IN NORTHWEST PENNSYLVANIA AND NEAR THE WESTERN PENNSYLVANIA RIDGES. LOCATIONS ELSEWHERE CAN HAVE SLIPPERY CONDITIONS AT TIMES AS UNTREATED SURFACES BECOME SNOW COVERED AND TEMPERATURES REMAIN BELOW FREEZING. WINDS CAN GUST TO AROUND 40 MPH. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK MAY BE ACTIVATED IN THE WARNING AND ADVISORY AREAS. SPOTTERS PLEASE REPORT WHEN SNOW AMOUNTS GO OVER 2 INCHES AND AGAIN WHEN SNOW AMOUNTS GO OVER 5 INCHES.
In the hours before
Special weather statement, Jan 24, 12:13 PM EST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1213 PM EST TUE JAN 24 2006 OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031- WVZ001>004-012-021-022-241915- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER-BEAVER- ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...NEW CASTLE... ELLWOOD CITY...BUTLER...ZELIENOPLE...ALIQUIPPA...BEAVER FALLS... AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON... CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA... MCMURRAY...WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 1213 PM EST TUE JAN 24 2006 ...WINTER WEATHER UPDATE... NATIONAL WEATHER SERVICE PITTSBURGH SAYS TRAVEL CONDITIONS CAN TURN HAZARDOUS TONIGHT AND WEDNESDAY. UNTREATED PAVEMENTS CAN BECOME SLIPPERY AS THEY BECOME COVERED AT TIMES BY SMALL AMOUNTS OF SNOW. SNOW SHOWERS CAN CAUSE SUDDENLY REDUCE VISIBILITIES. GUSTY WINDS TO 40 MPH CAN AFFECT STEERING. SO PLAN YOUR ACTIVITIES FOR TONIGHT AND WEDNESDAY ACCORDINGLY AND ALLOW EXTRA TIME FOR TRAVEL.
Special weather statement, Jan 24, 3:16 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 316 PM EST TUE JAN 24 2006 OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031- WVZ001>004-012-021-022-242230- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER-BEAVER- ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...NEW CASTLE... ELLWOOD CITY...BUTLER...ZELIENOPLE...ALIQUIPPA...BEAVER FALLS... AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON... CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA... MCMURRAY...WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 316 PM EST TUE JAN 24 2006 ...WINTER WEATHER UPDATE... NATIONAL WEATHER SERVICE PITTSBURGH SAYS TRAVEL CONDITIONS CAN TURN HAZARDOUS TONIGHT AND WEDNESDAY. UNTREATED PAVEMENTS CAN BECOME SLIPPERY AS THEY BECOME COVERED AT TIMES BY SMALL AMOUNTS OF SNOW. SNOW SHOWERS CAN CAUSE SUDDENLY REDUCE VISIBILITIES. GUSTY WINDS TO 40 MPH CAN AFFECT STEERING. SO PLAN YOUR ACTIVITIES FOR TONIGHT AND WEDNESDAY ACCORDINGLY AND ALLOW EXTRA TIME FOR TRAVEL.
Special weather statement, Jan 24, 4:28 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 428 PM EST TUE JAN 24 2006 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- 031-WVZ001>004-012-021-022-250130- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA... BEAVER...PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG... DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY... WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 428 PM EST TUE JAN 24 2006 A FAST MOVING ARCTIC COLD FRONT IS BRINGING COLDER AIR INTO THE AREA. WINDS WILL GUST TO 40 MPH AS SOON AS THE FRONT ARRIVES. RAIN SHOWERS WILL CHANGE TO SLEET FOR A SHORT TIME, AND THEN TO SNOW. TEMPERATURES WILL FALL. ROADS COULD BECOME ICY AFTER 10 PM IN EAST CENTRAL OHIO AND NORTHERN PENNSYLVANIA. DRIVE WILL CAUTION.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:30 AM EST | Snow and Blowing Snow Advisory | PBZ | Columbiana | 49 hr |
| Jan 24, 11:25 AM EST | Winter Storm Warning | PBZ | 41 hr | |
| Jan 24, 5:16 PM EST | High Wind Warning | PBZ | 10 hr | |
| Jan 24, 3:30 AM EST | Winter Storm Watch | PBZ | 8 hr |
Nearby
Wind Advisories in Pennsylvania, 2006Wind Advisories in Ohio, 2006Wind Advisories in West Virginia, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.